Share Facebook
Crohn's Disease Forum » Extra Intestinal Manifestations » Skin » Skin rash- extremely itchy and flaking skin


12-29-2012, 12:37 AM   #1
Vanabanana
 
Vanabanana's Avatar
 
Join Date: Dec 2012
Location: Calgary, Alberta
Skin rash- extremely itchy and flaking skin

I've had this rash once before when I was younger in the crack of my butt (Crohn's is so glamorous, isn't it!?). It's really itchy, red, and my skin flakes off as it attempts to heal itself. It probably lasted for at least 3-6 months (I was young and unaware I had Crohn's at this point of my life so I didn't know what to make of it, let alone to pay attention to how long this rash stuck around for) Anyways, my old friend is back in the exact same spot and it's for sure the same thing. Has anyone had something like this before? Any advise to sooth/heal? It's beyond Vaseline or a zinc cream.
12-29-2012, 07:30 AM   #2
upsetmom
Senior Member
 
upsetmom's Avatar
 
Join Date: May 2012
Location: New South Wales, Australia

My Support Groups:
Have you seen a doctor about this?
12-31-2012, 11:50 AM   #3
JenGC
 
Join Date: Dec 2012
Time for a doctor / dermatologist - sounds like it has potential to be psoriasis.
12-31-2012, 11:53 AM   #4
muppet
Senior Member
 
muppet's Avatar
 
Join Date: Aug 2011
Location: Plainville, Connecticut
I have gotten excema from 5-ASA meds, though I'm less sensitive now, but it sounds like you get this regardless of meds. Ditto the other folks calling for a dermatologist to look at this. You definitely don't want it to spread further or get infected.
__________________
http://www.sarah-story.com
02-21-2013, 05:21 PM   #5
katfinch
 
Join Date: Feb 2013
I have a rash on my arms and legs. It is extremely itchy at times. Cortisone creme works best. Prescription vs otc are pretty similar. I went on prednisone pills and it cleared up quickly, but came back as soon as the pills stopped.
02-25-2013, 06:35 PM   #6
1988
 
Join Date: Feb 2013
Location: Ireland -Dublin

My Support Groups:
Im still waiting for results for Crohn's, i developed a rash too and was given a steroid cream called betnovate?
02-26-2013, 12:02 AM   #7
sickofcrohns
Senior Member
 
sickofcrohns's Avatar
 
Join Date: Aug 2012
Location: Toronto, Canada
Betnovate (betamethasone) is a heavy duty corticosteroid. Talk to your doctor if you get further irritation after using it -- if your rash is mild, milder corticosteroid creams, like Elocom (mometasone furoate), may be more appropriate. It might be too heavy duty for a delicate area of skin and may cause irritation for that reason -- if this is the case, you can dilute it with glaxal base or another unscented and neutral oil-based skin cream or diaper rash cream. (If your betnovate is in some kind of water-soluble form, colloidal oatmeal-based creams work well, too).

I was slathered in Dovobet (which contains betnovate) two years ago when I developed guttate psoriasis out of nowhere. I had it for 6 months and it took many, many tubes of Dovobet all over my body and twice-weekly phototherapy to stop it. The psoriasis is now completely gone, thank goodness!
03-05-2013, 04:47 AM   #8
JonoAdams
 
Join Date: Mar 2013
Location: Perth, Western Australia, Australia
I have a weird skin rash thing at the moment, not very itchy, had it for about 3 weeks and its on my arms legs and down the sides of my torso. Seems to be in small patches here and there. Could this be a crohn's related rash?
03-05-2013, 01:40 PM   #9
1988
 
Join Date: Feb 2013
Location: Ireland -Dublin

My Support Groups:
I have a similar rash and my doctor said this is symptomatic of an inflammatory process, of what i'm not sure. The rash could be symptomatic of numerous things e.g. allergic reaction, irritation from clothing conditioners, psoriasis etc.. If your concerned go to your doctor and ask for their opinion. best of luck
Reply

Crohn's Disease Forum » Extra Intestinal Manifestations » Skin » Skin rash- extremely itchy and flaking skin
Thread Tools


All times are GMT -5. The time now is 05:29 AM.
Copyright 2006-2017 Crohnsforum.com